NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 15, 5:55 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 15, 5:55 AM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
555 AM EST Sun Nov 15 2020
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 400 AM EST Sun Nov 15 2020
Moderate to occasionally heavy rain showers will end from west to
east this morning. The wind advisory will remain in effect through
700P this evening as westerly winds gust as high as 50 mph. Winds
will diminish tonight...with dry and generally seasonable chill
conditions then prevailing Monday through Wednesday night.
Southwesterly breezes Thursday will usher in a noticeably milder
end to the workweek...followed by at least slight chances of rain
showers for the weekend.
&&
.NEAR TERM /Rest of this morning and Today/...
Issued at 400 AM EST Sun Nov 15 2020
WIND ADVISORY remains in effect through 700P EST today as west winds
will gust as high as 50 mph...from the strong north-south
pressure gradient between the deepening/departing storm system and
high pressure across the southern Plains. Winds will be strongest
along and north of the I-70 corridor...as well as during the
midday hours when the lower atmosphere will be best mixed,
bringing stronger winds aloft down to the surface.
Moderate, to occasionally heavy rain is currently falling across
most of central Indiana ahead of the surface cold front that is
crossing Illinois from west to east. Rain will continue its
southwest to northeast progression through the pre-dawn hours...and
eventually end from west to east along with the arriving front
around 12z. Latest guidance suggests the front's passage will be a
couple hours later than previously expected, especially for counties
along/east of US-31...so have kept chance/slight chc POPs here into
mid-morning. Nevertheless moderate confidence continues that only a
few rumbles of thunder will be found with these final hours of rain.
Considerable cloudiness will linger for much of the CWA through this
afternoon, however, as the H700 dry conveyor should only drop sky
cover to FEW/SCT for southern counties by late morning.
Central/northern counties will be influenced by the storm system's
H500 trough axis remaining over the region until late day...with the
PVA of the embedded vort maxs maintaining BKN skies along and north
of I-70. Temperatures will peak in the mid to upper 50's by dawn,
before dropping to the mid to upper 40's by late day.
&&
.SHORT TERM /Tonight through Tuesday night/...
Issued at 400 AM EST Sun Nov 15 2020
The period, while dry, will certainly have an autumnal feel as the
gradient balance flows above central Indiana...between the departing
storm system and next, slowly-arriving, Canadian air mass. An
embedded H500 short wave will drop from the upper Mid-West late
Monday, pulling a weak clipper-like disturbance across the region
Monday night.
Light to moderate westerly breezes will continue prior to the
disturbence's passage...as the advection of very low mid-level RH
brings clear skies to the region by early Monday morning. Winds
will then shift to northwest Monday night as the associated boundary
passes to the southeast. A few hours of FEW/SCT clouds early
Tuesday are likely north and east of Indianapolis as the Canadian air
mass arrives, although organized precipitation is not expected at
this time. Readings will be ~10F below normal Tuesday and Tuesday
night, courtesy the northwesterly flow and occasional gust to 20-25
mph late Tuesday.
Temperatures will top out in the low to mid 50's Monday, but only
40's on Tuesday. Overnight lows will reach the low to mid 30's
tonight and Monday night...and the mid 20's Tuesday night.
&&
.LONG TERM /Wednesday through Saturday/...
Issued at 145 AM EST Sun Nov 15 2020
Mainly Dry weather will be expected. Slight chances for rain on
Saturday.
ECMWF shows mainly zonal flow in place through this period with
little in the way of passing upper level forcing. Surface high
pressure will be exiting the area on Wednesday...before settling
over the Carolinas with ridging extending west across the deep
south. By Friday night into Saturday a frontal boundary is
suggested to drop out of the upper midwest before settling over
northern Indiana and Northern Illinois on Saturday. Models
indicate some moisture in place along the frontal
boundary...expected to linger on Friday and Saturday. Best
moisture looks to stay north of the area...but ECMWF does hint at
a surface ow moving along the front on Saturday. Thus for now the
forecast builder has included some slight chc pops on Saturday
which is reasonable at this point.
&&
.AVIATION /Discussion for the 151200Z Tafs/...
Issued at 541 AM EST Sun Nov 15 2020
IMPACTS: Brief MVFR will be possible this morning. Otherwise
expect a return to VFR. Strong, Gusty winds to around 40 knts are
expected today.
DISCUSSION: A strong cold front will sweep across Indiana this
morning. A strong pressure gradient in place across the area will
result in gusty winds through the day. Radar shows ongoing precip
ahead of the front quickly moving east...with the back edge of
precip expected to exit the TAF sites by issuance time. Dry air is
shown to arrive within the forecast soundings late this morning in
the wake of the cold front. Forecast soundings show attainable
convective temperatures that should result in some flat strato-cu
through mid afternoon. However LCL's start around 3000ft but rise
to around 4-5 kft this afternoon. Thus a brief period of MVFR CIGS
will be possible.
CONFIDENCE: Confidence is high for strong...gusty winds today.
Confidence high for VFR CIGS after 18Z.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for INZ021-028>031-
035>049-051>057-060>065-067>072.
&&
SYNOPSIS...AGM
NEAR TERM...AGM
SHORT TERM...AGM
LONG TERM....Puma
AVIATION...JP
Hazardous weather outlook, Nov 15, 4:02 AM EST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
402 AM EST Sun Nov 15 2020
INZ021-028>031-035>049-051>057-060>065-067>072-160915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
402 AM EST Sun Nov 15 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Isolated thunderstorms are possible this morning. Severe
storms are not expected. A WIND ADVISORY is in effect Today.
Hazards: Lightning from thunderstorms. Peak wind gusts of 40 to 50
mph are possible today.
Timing: Lightning until 100 PM. Strongest wind gusts after 900 AM.
Discussion: Strong low pressure over Wisconsin will quickly move
northeast and drag a cold front across Central Indiana this morning.
Showers with a few thunderstorms will be possible this morning with
strong wind gusts developing near and behind the front late this
morning and afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Outlook: No Hazardous Weather is expected at this time
Discussion: High pressure will build across the Ohio Valley this
week. Expect Dry and cooler weather through midweek with a warming
trend for late week.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any wind damage or measured wind
gusts today.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
Puma